PDA

View Full Version : Rheum today



ritzbit2
04-24-2012, 06:53 PM
Rheum lowered my calcium channel blocker, and told me to go down on the steroids once my finals are over next week. She also told me she told me wrong about when to wear my compression stockings, so thats why they weren't helping. She told me to wear them at night but apparently that won't help at all. So now I start over with that tomorrow, only during the day. I'm so stressed, I could throw up. I might not get aid money for the summer, meaning I won't be able to go, which means I can't go in the fall either. All that could make me lose my health insurance. I still don't feel good and my rheum flat out said she basically doesn't know what to do for me other than suggest therapy because she doesn't think my lupus is actually active and can't find a reason to believe it is, so she said that she won't change any of my meds other than the going down part because she thinks it could be causing some of the swelling. She also said it could be causing the bruises which seems weird to me because I've never had that problem and I've been on them for over a year. Is it like something that steroids can cause over a longer period of time? She also said there is no reason to be concerned with my segs and lymph counts and agreed that basically nothing ever shows up in my blood work, so she goes by how I look. Well. I can tell you I feel much worse than I look! I don't really know what to think at the moment. I want to believe nothing is wrong because thats good, but at the same time I don't want to hear that this is just how I'm going to feel even when I'm not "sick".

steve.b
04-24-2012, 09:24 PM
i am sorry life is so hard at the moment.

looking at your issues one at a time.

financial;
time to pull out all the stops.
go see your school counsellor.
go see your disability service.
can you get a supporting letter from a doctor, and ask for a new apprasial, (i do not know how your system works). but there has to be some form of redress.

medical;
others have commented a few times about the need for a second opinion.
as you and your doctor are not seeing eye to eye.
she does not understand you, and she does not listen.
maybe it is time to see someone else.

i wish i could help more.
it is not fair that you have to fight for this.
hopefully some other cyber aunts can help more.

magistramarla
04-24-2012, 09:34 PM
Hey Ritz,
I second what Steve said.
First, is it possible for you to get some credits out of the way by attending a community college for the summer semester? Is it too late to apply for financial aid for that? Also, apply for every scholarship out there. When Heather was an undergrad, the financial aid office challenged a group of students to see how many grants and scholarships they could find. Most of them, Heather included, found enough to more than pay for their year at Cal Tech that year.

Second - Go see that other rheumy that you've been considering. If nothing else, it will put your mind at ease to get a second opinion.
Hugs,
Marla

debbie-b
04-25-2012, 03:35 AM
Hi Ritz,

You need to get another rheumy, that is for sure.
She is basically saying, BUT YOU DON'T LOOK SICK, what the h***. With other words, you only have lupus, if you look sick?
As to your question about the steroids, yes things can pop up, after long use. My rheumy is totally against long term use of steroids, because of the damage they can cause. The only time he gives them to me is, when I am in a bad flare, he will give me a shot into my buttocks.

Debbie

tripLexie
04-25-2012, 06:28 AM
GET A NEW RHEUMY!!!!!!

Sorry you are going through this.

(Hugs)

ritzbit2
04-25-2012, 06:31 AM
The two things that I didn't really feel were covered very well at my appointment were the bruises and the red speckled spots I have all over my legs. I showed them to her and told her thats what made me worry about vasculits and she said no we would only worry if they were more clumped together, those could be from shaving. I told her I don't shave my legs (I don't really have any hair) and she just ignored it. So I asked again before I left if I should be concerned and she said no. And said the random bruises could be from the steroids. She wants to get me off of them but is waiting to try until after my exams in case it makes me flare up. I don't know if it will go ok or not.

Hunniebun
04-26-2012, 01:54 PM
The steroids can cause your skin to be very thin and even sitting on a soft cushion wrong can cause a bruise.
I also agree that maybe its time to find another, more sympathetic specialist that LISTENS and shows true concern.

Mica
04-26-2012, 02:39 PM
Oh yea the steroids will really leave bruises. I discovered one bruise a couple of weeks ago that was a perfect impression of my dogs paw print. BUT I do understand why your still with your doctor, good rheumys are hard to come by especially ones that will accept young patients. I do understand your frustration i'm having this same problem except I already lost my insurance, she is pretty much convinced that i'm crazy and it's all in my head. Thats the main thing I hate about this disease is that even your doctor can't tell your sick. I really hope you start feeling better, i'd hate to see you get to a place like I am at. I'm rooting for you Ritz!!! :)

ritzbit2
04-26-2012, 04:25 PM
See she never warns me of stuff like that. I was freaking out for weeks thinking this was the beginning of another flare with vasculitis and most of my problems could be caused by my meds apparently. We switched them around a little and even though its only been 2 days I'm honestly feeling a little bit better so I hope thats all this was. My compression stockings are starting to help too, especially my knees. I didn't realize how bad they must have been until I realized how good they felt today lol I walked around campus with minimal pain! I really need to stay on top of my game and keep up this feeling better thing because my finals are next week! I had my lab finals this week, I can't believe their over lol this semester both dragged on and flew by.